Tylenol vs Advil. Which one is better? Which one is safer? Which one should I buy?
- Acetaminophen - the active ingredient and only ingredient in Tylenol.
- Ibuprofen - the active and only ingredient in Advil and Motrin.
- Naproxen - the active and only ingredient in Aleve. It is almost identical to ibuprofen.
- Aspirin - the active ingredient but not the only ingredient in Bufferin, and Excedrin.
Olden’s Pharmacy and every other pharmacy could clear their shelves, leaving only three products and still provide every patient with the best, safest, and least expensive pain reliever.
The top shelf would be filled with Acetaminophen 325mg tablets.
- No need for extra strength, arthritis strength, brand name Tylenol, gel caps or caplets.
- Choose acetaminophen for pain without inflammation.
- Acetaminophen is the right choice if you have a sensitive stomach or taking a blood thinner.
- Take 1 to 2 tablets as needed every 4 to 6 hours. Never exceed 3250mg (10 tablets a day)
The middle shelf would be stacked with Ibuprofen 200mg tablets.
- No need for Motrin or Advil.
- Choose ibuprofen when the pain is associated with inflammation, a strain, sprain, bursitis, arthritis, tendonitis, sinusitis.
- Take 1 to 3 tablets three times a day with food.
- Continue for a few doses after the pain subsides to reduce the inflammation.
- Remember to take with FOOD.
- You can substitute Naproxen for Ibuprofen - take two tablets 2 times a day.
The bottom shelf would feature Aspirin 325mg coated tablets (plain tabs can be chalky).
- No need for Anacin, Bufferin ( buffered aspirin) or Excedrin (it has added caffeine)-
- Aspirin still used by some folks for pain and by millions as directed by their doctor for cardiac reasons.
- For pain relief, take 1 to 2 tabs every 4 to 6 hours as needed with FOOD.
- If you need to take aspirin daily for cardiac reasons choose enteric coated 81mg or 325mg so that the tabs dissolve lower in the GI tract for less stomach upset.
- For stroke prevention, you need to use the plain tabs for fast dissolution.
As always, consult a pharmacist or trained medical professional if you have any questions regarding pain relief. Our door at Olden's is always open.